Alert archive / Colorado / Winter Storm Warnings in 2016
Winter Storm Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 9, 2016, 1:32 AM MST for 9 counties in Colorado. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2016, 1:32 AM MST (08:32 UTC)
- Expired
- Dec 9, 2016, 3:32 PM MST
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
485 WWUS45 KBOU 090832 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 132 AM MST FRI DEC 9 2016 ...SIGNIFICANT SNOW AND BLOWING SNOW ACROSS THE COLORADO HIGH COUNTRY... .SNOW WILL CONTINUE TO FALL ACROSS THE NORTHERN COLORADO MOUNTAINS THROUGH THIS MORNING...AND IT WILL BE HEAVY AT TIMES. IN ADDITION...STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE MOUNTAIN PASSES AND EXPOSED RIDGES. TRAVEL INTO THE COLORADO HIGH COUNTRY IS NOT RECOMMENDED THIS MORNING DUE TO SNOW COVERED ROADS...HEAVY SNOWFALL...AND POOR VISIBILITY. COZ034-091645- /O.UPG.KBOU.WW.Y.0026.000000T0000Z-161210T0000Z/ /O.NEW.KBOU.WS.W.0009.161209T0832Z-161209T1900Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 132 AM MST FRI DEC 9 2016 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW, WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH MID MORNING. THE SNOW WILL THEN BEGIN TO DECREASE BY THE NOON HOUR AND CONTINUE TO GRADUALLY DIMINISH THROUGH THE AFTERNOON. * SNOW ACCUMULATIONS...7 TO 14 INCHES. * WIND/VISIBILITY...WEST WINDS 25 TO 35 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 60 MPH OR MORE OVER THE HIGH PASSES. VISIBILITY WILL BE REDUCED TO JUST A COUPLE HUNDRED FEET AT TIMES OVER THE HIGHER PASSES...AND BELOW ONE HALF MILE AT TIMES IN LOWER ELEVATIONS. * IMPACTS...SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS. THE WORST TRAVEL CONDITIONS CAN BE EXPECTED THROUGH THIS MORNING, THEN THERE SHOULD BE SLOW IMPROVEMENT BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ031-033-091645- /O.UPG.KBOU.WW.Y.0026.000000T0000Z-161210T0000Z/ /O.NEW.KBOU.WS.W.0009.161209T0832Z-161210T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, AND WILLOW CREEK PASS 132 AM MST FRI DEC 9 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW, WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE INTO THIS AFTERNOON. SNOW INTENSITY WILL GRADUALLY DECREASE LATE THIS AFTERNOON. * SNOW ACCUMULATIONS...8 TO 16 INCHES...WITH THE HEAVIEST AMOUNTS IN THE MOUNTAINS NORTH OF RABBIT EARS PASS. * WIND/VISIBILITY...WEST WINDS 25 TO 35 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 60 MPH OR MORE OVER THE HIGH PASSES. VISIBILITY WILL BE REDUCED TO JUST A COUPLE HUNDRED FEET AT TIMES OVER THE HIGHER PASSES...AND BELOW ONE HALF MILE AT TIMES IN LOWER ELEVATIONS. * IMPACTS...SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS. THE WORST TRAVEL CONDITIONS CAN BE EXPECTED FROM NOW THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
2 follow-up statements
783 WWUS45 KBOU 091653 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 953 AM MST FRI DEC 9 2016 ...SIGNIFICANT SNOW AND BLOWING SNOW ACROSS THE COLORADO HIGH COUNTRY... .LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS THE NORTH CENTRAL COLORADO MOUNTAINS THROUGH THIS AFTERNOON. IN ADDITION... STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE MOUNTAIN PASSES AND EXPOSED RIDGES. TRAVEL INTO THE COLORADO HIGH COUNTRY WILL BE HAZARDOUS TODAY DUE TO SNOW COVERED ROADS...BLOW SNOW...AND POOR VISIBILITY. COZ034-091800- /O.CAN.KBOU.WS.W.0009.000000T0000Z-161209T1900Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 953 AM MST FRI DEC 9 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED IN MOST EASTER OF THE NORTH CENTRAL MOUNTAINS SOUTH OF I-70 SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ COZ031-033-100000- /O.CON.KBOU.WS.W.0009.000000T0000Z-161210T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, AND WILLOW CREEK PASS 953 AM MST FRI DEC 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE INTO THIS AFTERNOON. SNOW INTENSITY WILL GRADUALLY DECREASE LATE THIS AFTERNOON. * SNOW ACCUMULATIONS...8 TO 16 INCHES TOTAL...WITH THE HEAVIEST AMOUNTS IN THE MOUNTAINS NORTH OF RABBIT EARS PASS. * WIND/VISIBILITY...WEST WINDS 25 TO 35 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 60 MPH OR MORE OVER THE HIGH PASSES. VISIBILITY WILL BE REDUCED TO JUST A COUPLE HUNDRED FEET AT TIMES OVER THE HIGHER PASSES...AND BELOW ONE HALF MILE AT TIMES IN LOWER ELEVATIONS. * IMPACTS...SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS. THE WORST TRAVEL CONDITIONS CAN BE EXPECTED FROM NOW THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
766 WWUS45 KBOU 092232 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 332 PM MST FRI DEC 9 2016 ...MORE SNOW HEADED TOWARDS NORTHERN COLORADO MOUNTAINS SATURDAY AFTERNOON... .SNOW WILL CONTINUE TO DIMINISH THROUGH THIS EVENING WITH ADDITIONAL SNOWFALL UP TO 2 INCHES. THE NEXT WEATHER SYSTEM WILL MOVE INTO THE NORTHERN COLORADO MOUNTAINS SATURDAY AFTERNOON WITH SNOW INCREASING AGAIN AND THE POTENTIAL FOR MORE HEAVY SNOW FOR LATE SATURDAY AND EARLY SUNDAY. COZ031-033-100645- /O.CAN.KBOU.WS.W.0009.000000T0000Z-161210T0000Z/ /O.NEW.KBOU.WS.A.0012.161210T2100Z-161211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, AND WILLOW CREEK PASS 332 PM MST FRI DEC 9 2016 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL INCREASE OVER THE MOUNTAINS SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. SNOW MAY BE HEAVY AT TIMES SATURDAY NIGHT. * SNOW ACCUMULATIONS...10 TO 20 INCHES POSSIBLE...WITH THE HEAVIEST AMOUNTS IN THE MOUNTAINS NORTH OF RABBIT EARS PASS. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 50 MPH OR MORE OVER THE HIGH PASSES. VISIBILITY WILL BE REDUCED TO JUST A COUPLE HUNDRED FEET AT TIMES OVER THE HIGHER PASSES...AND BELOW ONE HALF MILE AT TIMES IN LOWER ELEVATIONS. * IMPACTS...SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS. THE WORST TRAVEL CONDITIONS CAN BE EXPECTED SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ034-100645- /O.NEW.KBOU.WS.A.0012.161210T2100Z-161211T1800Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 332 PM MST FRI DEC 9 2016 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING...SNOW WILL INCREASE OVER THE MOUNTAINS SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. SNOW MAY BE HEAVY AT TIMES SATURDAY NIGHT. * SNOW ACCUMULATIONS...10 TO 18 INCHES POSSIBLE...WITH 4-10 INCHES OVER MOUNTAIN VALLEYS. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 50 MPH OR MORE OVER THE HIGH PASSES. VISIBILITY WILL BE REDUCED TO JUST A COUPLE HUNDRED FEET AT TIMES OVER THE HIGHER PASSES...AND BELOW ONE HALF MILE AT TIMES IN LOWER ELEVATIONS. * IMPACTS...NOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS. THE WORST TRAVEL CONDITIONS CAN BE EXPECTED SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 9:40 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 8, 9:40 PM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 940 PM MST Thu Dec 8 2016 .UPDATE... Issued at 935 PM MST Thu Dec 8 2016 Snowfall now underway in the high country. West-northwest winds of 30-40 mph also producing some blowing snow. Weather spotter reported momentary white out conditions while driving over Berthoud Pass in the past hour. Regional radars indicate light to moderate snowfall up along the Continental Divide with passage of a weak upper air disturbance in moderate northwest flow aloft. However...water vapor satellite imagery shows a break in the moisture immediately upstream from Colorado. Consequently could see a modest drop off in snow intensity next couple of hours but not necessarily a drop off in wind speeds. Actually models indicate an increase in the cross mtn flow with an increase in mtn top stability. It's after midnight when the high country should see a notable increase in snowfall rates with the arrival of the next wave of moisture and qg forcing marked by the wide area of precipitation indicated on radar over sern Idaho...swrn Wyoming and northern Utah at this time. Higher west-northwest facing mtn slopes and passes could see 1-2 inch per hour snowfall rates during the pre-dawn hours with the passage of this disturbance. Blowing snow also a good bet esply on the passes. A winter weather advisory is in effect for mtn zones 33..34 and 31 now until 5 pm mst tomorrow. Orographically favored northwest slopes could end up with close to a foot of powder by afternoon. As for the plains...dry conditions will prevail next 24 hours but wouldn't rule out occasional bursts of very light snow or flurries blowing down off the higher foothills. Still no accumulation for lower elevations. UPDATE Issued at 518 PM MST Thu Dec 8 2016 Zone and point forecasts were updated and sent out a short time ago. Adjusted a handful of the weather and sky cover grids starting Saturday out through Wednesday night. Removed any mention of rain in the high mtn valleys and went with a rain/snow mix during the day light hours Saturday and Sunday in the Front Range foothills to coincide better with the wetbulb freeze level. Also added a bit more sky cover in areas with pops 20 percent and greater. && .SHORT TERM...(This afternoon through Friday) Issued at 330 PM MST Thu Dec 8 2016 Moderately strong northwesterly flow aloft will continue over the forecast area tonight and Friday. The synoptic scale energy is benign tonight and Friday. Normal diurnal wind patterns are progged for the plains and drainage winds are progged overnight. foothills tonight and Friday. The higher mountains can expected west and northwesterlies strong enough for some blowing snow. Models have moisture increasing and getting pretty deep for the mountains and current satellite pictures concur with this. The QPF fields show fairly decent precipitation/snowfall amounts in the mountains tonight and Friday. Snow advisory criteria looks fine in the mountains with the moisture and orographic enhancement. Will leave highlights as is. For temperatures, Friday's highs will be 8 to 13 C warmer than today's highs. .LONG TERM...(Friday night through Wednesday) Issued at 255 PM MST Thu Dec 8 2016 Moist flow from the NW will continue into the extended generating more orographic snow in the Mountains. Snow fall will wind down a bit Friday night into Saturday with some light snow still expected with continued orographic influence. The plains will remain dry on Saturday with a lee side low near the base of the Foothills keeping winds downsloping onto the plains warming temperatures into the 50s for Saturday. The strong WNW flow will bring increased wind gusts to the mountains but with little shear near mountain top and subsequent stable layer do not expect the winds to make it down the Foothills. Winds of 35 to 40 in the mountain valleys to speeds up to 60 near mountain top will be possible Through the day Saturday creating blowing and drifting snow and potential hazardous driving conditions for weekend travelers. Saturday night into Sunday models have the upper jet dropping south into the Northern mountains combining with a conveyer belt of Pacific moisture to increase snowfall over the mountains Saturday night through Sunday. Looking at 700 mb...temperature values are higher then with the previous storm with the influence of WAA from westerly flow aloft. Therefore expect a lower snow to liquid ratio with this storm and heavier more wet snow. Current QPF models 12 hour accumulations from 0.30 to 0.60 with the higher amounts over west facing slopes. This could equate to snowfall amounts of 4.5 to 9 inches and combined with continued wind gusts up to 50 mph an advisory may be needed. A cold front will move into the northern plains from Wyoming bringing slightly cooler air. The increased NE flow on the plains behind the front will have to compete with the strengthening surface low close to the foothills in achieving desired upslope. Will keep a slight chance on the plains Sunday morning but confidence is low for much precipitation on the plains. Temperatures will only be slightly cooler then Saturday with highs in the 40s. For next week the upper level pattern will continue to be strong from the WNW. Models are coming into better consensus with an arctic push of cold air from the north bringing temperatures on the plains back to the teens and 20s and possibly below zero overnight by mid week. The only model that keeps it further east is the EC so will do an average of temps for that period with more emphasis to the cooler side. Snow will continue in the mountains with the only difference through the week being intensity. This will change as the days go on seeing where models put jet placement and the best lift. Temperatures for next week will hover around normal with the drop by mid week then back above freezing by Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 935 PM MST Thu Dec 8 2016 Light and variable winds in the Denver metro area at present time still expected to become predominantly a drainage flow in the next hour or two. Speeds will generally be light...under 10 kts. Otherwise it will stay dry with cigs at or above 12k feet for the next 24 hours. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST Friday for COZ031-033-034. && UPDATE...Baker SHORT TERM...RJK LONG TERM...Bowen AVIATION...Baker
Hazardous weather outlook, Dec 8, 11:21 AM MST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1121 AM MST THU DEC 8 2016 COZ030>051-091830- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1121 AM MST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE COLD AIRMASS WILL REMAIN IN PLACE TODAY WITH HIGH TEMPERATURES EXPECTED TO BE 20 TO 25 DEGREES BELOW NORMALS. LIGHT SNOW WILL BECOME LIKELY IN THE MOUNTAINS BY SUNSET THIS EVENING. MODERATE SNOW IS EXPECTED TONIGHT IN THE MOUNTAINS WITH ACCUMULATIONS UP TO 8 INCHES BY DAWN ABOVE 10,000 FEET. STRONG WESTERLY WINDS WILL PRODUCING BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES...AND HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG GUSTY WINDS AND PERIODS OF ACCUMULATING SNOW WILL CONTINUE IN THE MOUNTAINS FROM FRIDAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. A WEATHER DISTURBANCE MOVING OVER THE STATE SATURDAY MAY BRING THE HEAVIEST SNOWFALL OF THE WEEKEND TO THE MOUNTAINS WITH CONSIDERABLE BLOWING SNOW AND HAZARDOUS TRAVEL CONDITIONS. ON THE PLAINS...DRY CONDITIONS WILL PREVAIL WITH MODERATING TEMPERATURES AND GUSTY WINDS AT TIMES INTO SATURDAY. THERE WILL BE A CHANCE OF RAIN AND SNOW SHOWERS LATE SATURDAY AS THE WEATHER DISTURBANCE MOVES OUT ONTO THE PLAINS. ANOTHER ARCTIC COLD FRONT MOVING INTO THE STATE TUESDAY WILL BRING MORE COLD AIR INTO THE REGION. PERSONS PLANNING TRAVEL ACROSS THE COLORADO HIGH COUNTRY SHOULD REMAIN ALERT TO THE LATEST FORECASTS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER REPORTS OF ACCUMULATING SNOW IN THE MOUNTAINS WILL BE APPRECIATED.
In the hours before
Local storm report, Dec 8, 9:25 PM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
925 PM MST THU DEC 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HEAVY SNOW 1 NNE COPPER MOUNTAIN 39.50N 106.14W
12/08/2016 M6.0 INCH SUMMIT CO TRAINED SPOTTER
0900 PM SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
12/08/2016 M3.6 INCH SUMMIT CO TRAINED SPOTTER
&&
KFThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:32 PM MST | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 13 hr |
Nearby
Winter Storm Warnings in Colorado, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.